MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter, product id fg15150-0615-1s (lot: 231914451); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent could not be opened in the middle and posterior segment.Additionally, a phenom 27 microcatheter was difficult to navigate in tortuous anatomy.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, left c6 segment aneurysm with a max diameter of 4.5 mm and a 5 mm neck diameter.The landing zone arterial diameter was 4.5 mm distally and 4.9 mm proximally.It was noted the patient's vessel tortuosity was severe.Femoral artery access vessel diameter was 4.7 mm.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as normal.The angiographic result post procedure reported a left c6 segment aneurysm.It was reported that because the lesion was located at a left internal carotid artery c6 aneurysm and the vessel anatomy was severely tortuous, the phenom 27 microcatheter, under neuro guidewire guidance, was able to barely be guided into the distal middle cerebral artery after several attempts to perform deployment.The tip opening of the stent opened.The phenom 27 microcatheter was then retracted to approximately one-third of the stent length, and the stent was pulled back to the terminal internal carotid artery for positioning and deployment; at this point, the tip opening of the stent opened smoothly.The operator attempted to continue deploying the stent; however, upon reaching the tortuous segment of the vessel, the stent could not be opened.The operator therefore partially recaptured the stent and attempted redeployment, providing slack and then tension to the stent, but it still could not be opened.After several attempts, the stent barely opened, and the stent was then released normally.The operator continued to deploy the remaining portion of the stent and observed that the stent again could not be opened at that time.The operator repeated the above maneuvers several times and still found that the stent could not be opened.After multiple unsuccessful attempts, it was suggested to fully recapture and redeploy the stent.After several attempts, the proximal portion of the stent still could not be opened.The operator observed that the stent appeared difficult to open and recommended replacing both the stent and the phenom 27 microcatheter and redeploying.A new phenom 27 microcatheter and stent were therefore used instead.Under neuro guidewire guidance, the phenom 27 microcatheter again guided into the distal middle cerebral artery and deployment of the stent was initiated.The stent opening was observed to be open, so the stent was retracted to the terminal internal carotid artery to begin positioning and deployment, and the stent was observed to open normally.The remaining portion of the stent was then deployed.When the stent passed through the tortuous vessel segment, it was again observed that the stent could not be opened.The operator again attempted to increase tension and provide slack to the stent.After repeating these maneuvers several times, the stent within the tortuous vessel segment was observed to be in an open state, and deployment was initiated.The stent was successfully deployed, and the procedure was completed successfully.No patient symptoms or complications were associated with this event.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24927661
Report Number2029214-2026-00701
Device Sequence Number5179786
Product Code OUT
UDI-Device Identifier00763000449476
UDI-Public(01)00763000449476(17)280903(10)D062616
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD062616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age62 YR
Patient SexFemale